Alert archive / New Mexico / Wind Advisories in 2025

Wind Advisory 4, NWS Midland/Odessa, TX

February 11, 2025Eddy County, New Mexico; Culberson County, Texas

NWS Midland/Odessa, TX issued this wind advisory at Feb 11, 2025, 11:28 PM MST for Eddy County, New Mexico; Culberson County, Texas. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Feb 11, 2025, 11:28 PM MST (06:28 UTC)
Expired
Feb 12, 2025, 6:09 PM MST
In force
19 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Culberson County, TX

The radar

The Holloman AFB radar (KHDX), 203 km from the middle of the area, began a volume at 06:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 6.5 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2025-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2025-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 283 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
916 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
283 m²/s²
0-3 km storm-relative helicity
465 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

255 
WWUS74 KMAF 120628
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
1128 PM MST Tue Feb 11 2025

NMZ027-TXZ270-271-130300-
/O.EXT.KMAF.HW.W.0008.000000T0000Z-250213T0300Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains Above
7000 Feet-Guadalupe and Delaware Mountains-
Including the cities of Guadalupe Mountains National Park, Pine
Springs, and Queen
1128 PM MST Tue Feb 11 2025 /1228 AM CST Wed Feb 12 2025/

...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 PM MST /9 PM CST/ 
WEDNESDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 65 mph.

* WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico.

* WHEN...Until 8 PM MST /9 PM CST/ Wednesday.

* IMPACTS...Travel will be difficult, especially for high profile 
  vehicles like campers, vans, and tractor trailers. Severe 
  turbulence near the mountains will be hazardous for low flying 
  light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds will be particularly hazardous at higher elevations where the 
strongest winds are likely to occur. Be especially careful driving 
in these mountainous areas. People driving high-profile vehicles 
should strongly consider postponing travel in these areas until the 
winds subside.

Use caution if flying low near the mountains as severe turbulence is 
possible.

&&

$$

NMZ028-TXZ272-273-130300-
/O.NEW.KMAF.WI.Y.0004.250212T0628Z-250213T0300Z/
Eddy County Plains-Van Horn and Highway 54 Corridor-Eastern
Culberson-
Including the cities of Carlsbad, Van Horn, Carlsbad Caverns NP,
and Artesia
1128 PM MST Tue Feb 11 2025 /1228 AM CST Wed Feb 12 2025/

...WIND ADVISORY IN EFFECT UNTIL 8 PM MST /9 PM CST/ WEDNESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...In New Mexico, Eddy County Plains. In Texas, Eastern 
  Culberson County, and Van Horn and Highway 54 Corridor.

* WHEN...Until 8 PM MST /9 PM CST/ Wednesday.

* IMPACTS...Gusty winds may blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds will be particularly hazardous at higher elevations where the 
strongest winds are likely to occur. Be especially careful driving 
in these mountainous areas. People driving high-profile vehicles 
should strongly consider postponing travel in these areas until the 
winds subside.

Use caution when driving as blowing dust may reduce visibility.

&&

$$

DeBerry
4 follow-up statements
730 
WWUS74 KMAF 121127
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
427 AM MST Wed Feb 12 2025

NMZ027-TXZ270-271-130300-
/O.CON.KMAF.HW.W.0008.000000T0000Z-250213T0300Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains Above
7000 Feet-Guadalupe and Delaware Mountains-
Including the cities of Guadalupe Mountains National Park, Pine
Springs, and Queen
427 AM MST Wed Feb 12 2025 /527 AM CST Wed Feb 12 2025/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST /9 PM CST/ 
THIS EVENING...

* WHAT...West winds 35 to 45 mph with gusts up to 65 mph.

* WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico.

* WHEN...Until 8 PM MST /9 PM CST/ this evening.

* IMPACTS...Travel will be difficult, especially for high profile 
  vehicles like campers, vans, and tractor trailers. Severe 
  turbulence near the mountains will be hazardous for low flying 
  light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds will be particularly hazardous at higher elevations where the 
strongest winds are likely to occur. Be especially careful driving 
in these mountainous areas. People driving high-profile vehicles 
should strongly consider postponing travel in these areas until the 
winds subside.

Use caution if flying low near the mountains as severe turbulence is 
possible.

&&

$$

NMZ029-033-034-TXZ045>048-050>053-060>063-067>070-075-082-121700-
/O.NEW.KMAF.FG.Y.0003.250212T1200Z-250212T1700Z/
Northern Lea-Central Lea-Southern Lea-Gaines-Dawson-Borden-Scurry-
Andrews-Martin-Howard-Mitchell-Winkler-Ector-Midland-Glasscock-
Ward-Crane-Upton-Reagan-Pecos-Terrell-
Including the cities of Big Spring, Lamesa, Andrews, Tatum,
Seminole, Odessa, Snyder, McCamey, Eunice, Hobbs, Garden City,
Gail, Colorado City, Big Lake, Crane, Lovington, Rankin, Stanton,
Jal, Dryden, Sanderson, Monahans, Fort Stockton, Kermit, and
Midland
427 AM MST Wed Feb 12 2025 /527 AM CST Wed Feb 12 2025/

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM MST /11 AM CST/ THIS 
MORNING...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Portions of southeast New Mexico and southwest and western 
  Texas.

* WHEN...Until 10 AM MST /11 AM CST/ this morning.

* IMPACTS...Low visibility could make driving conditions hazardous. 
  Driving conditions will be hazardous due to low visibility and 
  rapid changes in visibility over short distances. Fog and drizzle 
  will make some road surfaces slick and significantly reduce 
  stopping ability.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of 
distance ahead of you.

&&

$$

NMZ028-TXZ272-273-130300-
/O.CON.KMAF.WI.Y.0004.000000T0000Z-250213T0300Z/
Eddy County Plains-Van Horn and Highway 54 Corridor-Eastern
Culberson-
Including the cities of Carlsbad, Van Horn, Carlsbad Caverns NP,
and Artesia
427 AM MST Wed Feb 12 2025 /527 AM CST Wed Feb 12 2025/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST /9 PM CST/ THIS 
EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...In New Mexico, Eddy County Plains. In Texas, Eastern 
  Culberson County, and Van Horn and Highway 54 Corridor.

* WHEN...Until 8 PM MST /9 PM CST/ this evening.

* IMPACTS...Gusty winds may blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds will be particularly hazardous at higher elevations where the 
strongest winds are likely to occur. Be especially careful driving 
in these mountainous areas. People driving high-profile vehicles 
should strongly consider postponing travel in these areas until the 
winds subside.

Use caution when driving as blowing dust may reduce visibility.

&&

$$

DeBerry
070 
WWUS74 KMAF 121611
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
911 AM MST Wed Feb 12 2025

NMZ029-033-034-TXZ045>048-050>053-060>063-067>070-075-082-121715-
/O.CAN.KMAF.FG.Y.0003.000000T0000Z-250212T1700Z/
Northern Lea-Central Lea-Southern Lea-Gaines-Dawson-Borden-Scurry-
Andrews-Martin-Howard-Mitchell-Winkler-Ector-Midland-Glasscock-
Ward-Crane-Upton-Reagan-Pecos-Terrell-
Including the cities of Snyder, Big Spring, Gail, Big Lake,
Kermit, Lamesa, Jal, Andrews, Hobbs, Colorado City, Garden City,
Dryden, Rankin, Odessa, Lovington, Midland, Sanderson, Monahans,
Tatum, Fort Stockton, Eunice, Crane, Stanton, Seminole, and
McCamey
911 AM MST Wed Feb 12 2025 /1011 AM CST Wed Feb 12 2025/

...DENSE FOG ADVISORY IS CANCELLED...

Dense fog has lifted over the area, thus, the Dense Fog Advisory has 
been cancelled.

$$

NMZ027-TXZ270-271-130015-
/O.CON.KMAF.HW.W.0008.000000T0000Z-250213T0300Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains Above
7000 Feet-Guadalupe and Delaware Mountains-
Including the cities of Guadalupe Mountains National Park, Pine
Springs, and Queen
911 AM MST Wed Feb 12 2025 /1011 AM CST Wed Feb 12 2025/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST /9 PM CST/ 
THIS EVENING...

* WHAT...West winds 35 to 45 mph with gusts up to 65 mph.

* WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico.

* WHEN...Until 8 PM MST /9 PM CST/ this evening.

* IMPACTS...Travel will be difficult, especially for high profile 
  vehicles like campers, vans, and tractor trailers. Severe 
  turbulence near the mountains will be hazardous for low flying 
  light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds will be particularly hazardous at higher elevations where the 
strongest winds are likely to occur. Be especially careful driving 
in these mountainous areas. People driving high-profile vehicles 
should strongly consider postponing travel in these areas until the 
winds subside.

Use caution if flying low near the mountains as severe turbulence is 
possible.

&&

$$

NMZ028-TXZ272-273-130015-
/O.CON.KMAF.WI.Y.0004.000000T0000Z-250213T0300Z/
Eddy County Plains-Van Horn and Highway 54 Corridor-Eastern
Culberson-
Including the cities of Artesia, Van Horn, Carlsbad Caverns NP,
and Carlsbad
911 AM MST Wed Feb 12 2025 /1011 AM CST Wed Feb 12 2025/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST /9 PM CST/ THIS 
EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...In New Mexico, Eddy County Plains. In Texas, Eastern 
  Culberson County, and Van Horn and Highway 54 Corridor.

* WHEN...Until 8 PM MST /9 PM CST/ this evening.

* IMPACTS...Gusty winds may blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds will be particularly hazardous at higher elevations where the 
strongest winds are likely to occur. Be especially careful driving 
in these mountainous areas. People driving high-profile vehicles 
should strongly consider postponing travel in these areas until the 
winds subside.

Use caution when driving as blowing dust may reduce visibility.

&&

$$

Lamberson
237 
WWUS74 KMAF 122039
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
139 PM MST Wed Feb 12 2025

NMZ027-TXZ270-271-130300-
/O.CON.KMAF.HW.W.0008.000000T0000Z-250213T0300Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains Above
7000 Feet-Guadalupe and Delaware Mountains-
Including the cities of Guadalupe Mountains National Park, Pine
Springs, and Queen
139 PM MST Wed Feb 12 2025 /239 PM CST Wed Feb 12 2025/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST /9 PM CST/ 
THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico.

* WHEN...Until 8 PM MST /9 PM CST/ this evening.

* IMPACTS...Travel will be difficult, especially for high profile 
  vehicles like campers, vans, and tractor trailers. Severe 
  turbulence near the mountains will be hazardous for low flying 
  light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds will be particularly hazardous at higher elevations where the 
strongest winds are likely to occur. Be especially careful driving 
in these mountainous areas. People driving high-profile vehicles 
should strongly consider postponing travel in these areas until the 
winds subside.

Use caution if flying low near the mountains as severe turbulence is 
possible.

&&

$$

NMZ028-TXZ272-273-130300-
/O.CON.KMAF.WI.Y.0004.000000T0000Z-250213T0300Z/
Eddy County Plains-Van Horn and Highway 54 Corridor-Eastern
Culberson-
Including the cities of Artesia, Van Horn, Carlsbad Caverns NP,
and Carlsbad
139 PM MST Wed Feb 12 2025 /239 PM CST Wed Feb 12 2025/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST /9 PM CST/ THIS 
EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...In New Mexico, Eddy County Plains. In Texas, Eastern 
  Culberson County, and Van Horn and Highway 54 Corridor.

* WHEN...Until 8 PM MST /9 PM CST/ this evening.

* IMPACTS...Gusty winds may blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds will be particularly hazardous at higher elevations where the 
strongest winds are likely to occur. Be especially careful driving 
in these mountainous areas. People driving high-profile vehicles 
should strongly consider postponing travel in these areas until the 
winds subside.

Use caution when driving as blowing dust may reduce visibility.

&&

$$

Lamberson
954 
WWUS74 KMAF 130109
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
609 PM MST Wed Feb 12 2025

NMZ027-TXZ270-271-130215-
/O.CAN.KMAF.HW.W.0008.000000T0000Z-250213T0300Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains Above
7000 Feet-Guadalupe and Delaware Mountains-
Including the cities of Pine Springs, Queen, and Guadalupe
Mountains National Park
609 PM MST Wed Feb 12 2025 /709 PM CST Wed Feb 12 2025/

...HIGH WIND WARNING IS CANCELLED...

Winds have decreased early this evening therefore the threat has 
ended.

$$

NMZ028-TXZ272-273-130215-
/O.CAN.KMAF.WI.Y.0004.000000T0000Z-250213T0300Z/
Eddy County Plains-Van Horn and Highway 54 Corridor-Eastern
Culberson-
Including the cities of Van Horn, Carlsbad Caverns NP, Artesia,
and Carlsbad
609 PM MST Wed Feb 12 2025 /709 PM CST Wed Feb 12 2025/

...WIND ADVISORY IS CANCELLED...

Winds have decreased early this evening therefore the threat has 
ended.

$$

Chehak

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Feb 11, 9:49 PM MST, 1 hour 39 minutes earlier. Its key messages:

  • Updated at 1031 PM CST Tue Feb 11 2025
  • Areas of fog and drizzle develop over portions of the Permian Basin and Lower Trans Pecos tonight. A few showers and thunderstorms are also possible over these areas.
  • A High Wind Warning is in effect from late Tuesday evening through Wednesday evening for the Guadalupe and Delaware Mountains, as well as eastern Culberson County. Another round of strong winds are possible from Friday evening through Saturday evening.
  • Temperatures trend warmer by the beginning of next week, with highs in the 60s and 70s across the whole area.
Area forecast discussion, Feb 11, 9:49 PM MST, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1049 PM CST Tue Feb 11 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1031 PM CST Tue Feb 11 2025

- Areas of fog and drizzle develop over portions of the Permian
  Basin and Lower Trans Pecos tonight. A few showers and
  thunderstorms are also possible over these areas.

- A High Wind Warning is in effect from late Tuesday evening
  through Wednesday evening for the Guadalupe and Delaware
  Mountains, as well as eastern Culberson County. Another round of
  strong winds are possible from Friday evening through Saturday
  evening.

- Temperatures trend warmer by the beginning of next week, with
  highs in the 60s and 70s across the whole area.

&&

.UPDATE...
Issued at 811 PM CST Tue Feb 11 2025

A plume of blowing dust has entered western portions of the area
from Southeast New Mexico to the Davis Mountains. Recent
observations indicate that reduced visibility is occurring.
Localized areas of significant visibility reductions are possible
as this dust plume continues to settle out over the next few
hours. Dangerous visibility below one mile may be possible in ope,
dust prone areas. Have issued a Blowing Dust Advisory to account
for these conditions.

&&

.SHORT TERM...
(This afternoon through Wednesday night)
Issued at 228 PM CST Tue Feb 11 2025

VIS/RGB Satellite imagery show low-level stratus trying to build
back in from the northeast, having reached HOB and MAF. This is
associated with a backdoor cold front. A warm front is making
progress north, but is running up against this backdoor cold front
from northwest Permian Basin into Western Low Rolling Plains.
An occlusion is expected to take place as these boundaries collide.
Uncertainty about position of this occluded front will largely
dictate temperatures and cloud cover today. NBM typically
underestimates the strength/duration of the stratus deck that
accompanies air masses along and behind backdoor fronts this time of
the year and is too quick to clear skies out. This is the case
especially the shallower the advancing cold air mass behind the
front is, which is usually the setup for our CWA this time of year.
As a result, continued with the 3:1 HREF NAM blend rather than the
NBM for highs today. NAM continues to come out colder than other
deterministic models and is handling temperature and moisture in the
boundary layer better than most other models. With most recent blend
with NAM12, forecast high temperatures have been lowered from
earlier. This is in better agreement with stratus and fog being
farther southwest over Lea County and central Permian Basin and
persisting beyond mid morning today, compared to what most models
had predicted. Highs are down from earlier forecasts of mid 60s
from central Lea County into northwest Permian Basin and Midland-
Odessa into southeast Permian Basin, and are now mostly upper 40s
to lower 50s, even lower than earlier forecasts of lower to upper
50s range from last shift's 3:1 HREF NBM blend. Northeast of Pecos
River, overcast cloud cover limits direct solar radiation and
keeps highs 5 to 10 degrees below average in lower to mid 60s,
near to a few degrees above average from Eddy County into the
southern Permian Basin in mid 60s to lower 70s, and highs in
regions of low stratus and fog 10 to 15 degrees below average
Western Low Rolling Plains into central Permian Basin. Elsewhere,
high temperatures southwest of the occluded boundary and
widespread high cloud cover will be 7 to 10 degrees above average,
mid 60s to mid 70s, and lower 80s Presidio Valley and Big Bend.

Behind the occluded boundary, northeast to east winds will be
present, and southwest of the boundary, increasing southwest winds
will be present. In addition, increased shear, mid-level cooling,
and moistening of the lower boundary layer from 850 mb and 700 mb in
association with a disturbance moving in from the west within
longwave troughing over Desert Southwest will support development of
elevated convection over the eastern Stockton Plateau and Permian
Basin ahead of a sharpening surface trough, and where dew point
temperatures will be as high as the mid 40s. VIS satellite shows
convective clouds developing off heated elevated terrain downstream
of Davis Mountains in modified warm sector, and CAMs predict this
activity consolidating into clusters and moving northeast. PoPs late
Tuesday evening into early Wednesday morning of 50%-60% are present.
However, despite adequate shear and lapse rates for updraft
organization, CAPE in 100-300 J/kg range in forecast soundings and
ensembles will constrain buoyancy and therefore updraft depth and
longevity, so no severe risk is expected with mainly elevated
thunderstorms, in accordance with SPC only outlining eastern Permian
Basin in a general thunderstorm outlook. Forecast rain totals
continue to be low, a few tenths of an inch at most even in
localized regions of convection, due to drier air near the surface
and low spread in precipitation accumulation in ensembles. In these
same regions of the eastern Permian Basin where scattered rain
showers and embedded thunder are anticipated, patchy fog will
develop by Wednesday morning and expand farther southwest into
northwest and central Permian Basin before dissipating with daytime
heating and boundary layer mixing by mid morning. Lows tonight come
out 5 to 10 degrees above average northeast of the Pecos River and 8
to 12 degrees above average southwest of Pecos River, translating to
lower 40s, mid 30s northern Lea County into northern Permian Basin,
and mid 40s to lower 50s, upper 30s in basins of Culberson County,
Davis Mountains and surrounding foothills.

Wednesday features warmer temperatures as southwest winds allow the
occluded boundary to resume development northeast into northern
parts of the the CWA. However, deterministic models are again
showing lower highs than NBM, so applied 3:2:1 HREF NAM12Z NBM blend
for highs. Gusty westerly winds sustained above 20 mph with gusts to
30 mph are forecast for much of the area from Culberson County and
Marfa Plateau into southern Permian Basin, with gusts up to 20 mph
elsewhere. Areas of blowing dust are possible in the Guadalupe into
Davis Mountains and surrounding foothills. Highs Wednesday with
westerly downslope winds will come out 2 to 5 degrees below average
north and and northeast of Marfa Plateau, 5 to 11 degrees above
average Big Bend into Terrell County, translating to mid 60s to mid
60s, mid to upper 50s northern Lea County and higher elevations, 70s
and above elsewhere. Westerly winds are still expected to clear most
low-level stratus out, but later than initially forecast. With
westerly winds advecting in drier air, dew point temperatures over
central and eastern Permian Basin into Terrell County fall from 40s
into the 20s and upper teens by Wednesday afternoon. A High Wind
Warning remains in effect from Tuesday evening through Wednesday
afternoon as deterministic and ensemble models depict a short wave
over Baja CA moving east and northeast into the area. 700 mb
geopotential heights and vorticity in deterministic models show a
mountain wave signature over the Guadalupe and Delaware Mountains
into Lower Trans Pecos into Wednesday afternoon, adding confidence
in this high wind event panning out for the duration outlined. Went
with 1:1 NBM NBM90Pct blend for wind speeds and gusts for this event
from 23Z Tuesday to 00Z Thursday, and we continue to expect
sustained winds 30 to 40 mph with gust up to 50 mph or more in
higher elevations of Guadalupes and Delawares into Davis Mountains.
Stronger southwest winds southwest of occluded boundary will battle
weaker northeast to east winds behind the boundary.

Westerly winds shift to more northwesterly southwest of Pecos River
and northerly to northeasterly northeast of Pecos River Wednesday
night. This will lead to resumed CAA as the occluded boundary
returns southwest as a cold front. CAA will allow lows 8 to 12
degrees below average northeast Permian Basin into central Permian
Basin and Lea County, near to above average along the Pecos River,
and 5 to 10 degrees above average southwest of Pecos River. Grids
show northeast to southwest oriented gradient in temperatures will
be sharp, with lower to mid 40s southwest of Reeves County and
Stockton Plateau, lower to mid 30s Eddy County into region along the
Pecos River, 20s from central Lea County into central and eastern
Permian Basin, and upper teens to lower 20s northern Lea County into
northernmost Permian Basin. The roller coaster ride of temperatures
will still not be over after as the front continues to meander
across the area. More on this in the long term discussion.

&&

.LONG TERM...
(Thursday through Monday)
Issued at 228 PM CST Tue Feb 11 2025

A zonal flow pattern aloft will continue across the forecast area
Thursday, while a cold front remains oriented along and just east
of the mountains. A chilly day is expected across locations east
of the mountains behind the front on Thursday with highs ranging
in the 40s over the Permian Basin and portions of southeast New
Mexico and 50s along the Trans Pecos and adjacent mountains/northern
Big Bend region. Highs along the far southwestern fringes of the
forecast area and along the Rio Grande should make into the 60s to
lower 70s. Lows Thursday night will range as low as the upper 30s
to lower 30s over the northern Permian Basin and southeast New
Mexico Plains to the mid 30s to lower 40s over the rest of the
region. Winds will become breezy from the south over much of the
area on Friday as high pressure shifts to the east of our region.
Temperatures are forecast to be much warmer in the 60s and 70s
over much of the region.

The next trough will deepen over the western CONUS late Friday
into Saturday before translating east over the Rockies and
southern Plains Friday night into Saturday. Strong westerly winds
will develop over the mountains, with breezy conditions over the
Plains Saturday. Low level thermal ridging will become enhanced
over the region with highs ranging in the 60s and 70s. Another
back door cold front will push through the forecast area Saturday
night, with colder low temperatures in the 20s and 30s. Highs on
Sunday will be cooler in the 50s and 60s over much of the area.
Temperatures rebound back into the 60s and 70s by Monday. A dry
forecast continues Thursday through Monday.

&&

.AVIATION...
(06Z TAFS)
Issued at 1031 PM CST Tue Feb 11 2025

IFR ceilings continue at MAF and HOB with similar visibility
reductions. MVFR ceilings have overspread CNM, INK, and PEQ. These
ceilings are expected to gradually lift and clear over the next
several hours from west to east. This will be coincident with a
shift from east and southeast winds to southwest winds. Wind
speeds gradually increase becoming maximized during the
afternoon. Elevated westerly winds with gusts are to be expected
for all terminals with strongest winds with western extent.
Visibility reductions from blowing dust remain low confidence with
limited dust sources and recent moisture likely limiting aviation
impacts. Wind speeds weaken after sunset.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               40  63  21  45 /  60   0   0   0
Carlsbad                 42  58  33  53 /  10   0   0   0
Dryden                   49  75  39  55 /  30   0   0   0
Fort Stockton            47  66  37  51 /  40   0   0   0
Guadalupe Pass           40  48  37  51 /   0   0   0   0
Hobbs                    38  58  22  47 /  30   0   0   0
Marfa                    41  59  41  59 /  20   0   0   0
Midland Intl Airport     42  61  24  48 /  50   0   0   0
Odessa                   43  60  25  48 /  40   0   0   0
Wink                     41  63  30  51 /  30   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Blowing Dust Advisory until 11 PM CST /10 PM MST/ this evening
     for Chinati Mountains-Davis Mountains-Davis Mountains
     Foothills-Eastern Culberson-Guadalupe and Delaware
     Mountains-Marfa Plateau-Presidio Valley-Reeves County
     Plains-Van Horn and Highway 54 Corridor.

     High Wind Warning until 7 PM CST /6 PM MST/ Wednesday for
     Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
     Mountains.

NM...Blowing Dust Advisory until 10 PM MST this evening for Eddy
     County Plains-Guadalupe Mountains of Eddy County.

     High Wind Warning until 6 PM MST Wednesday for Guadalupe
     Mountains of Eddy County.

&&

SHORT TERM...91
LONG TERM....94
AVIATION...91

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 6:34 PM MSTBlowing Dust AdvisoryMAFEddy3 hr
Feb 12, 4:27 AM MSTDense Fog AdvisoryMAFLea5 hr
Feb 12, 2:21 PM MSTDust Storm WarningMAFEddy54 min

Nearby

Wind Advisories in New Mexico, 2025Wind Advisories in Texas, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.